Alert archive / Pennsylvania / Snow Squall Warnings in 2025
Snow Squall Warning 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this snow squall warning at Dec 19, 2025, 3:59 PM EST for 8 counties in Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2025, 3:59 PM EST (20:59 UTC)
- Expired
- Dec 19, 2025, 5:00 PM EST
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Armstrong County, PA, Butler County, PA, Clarion County, PA, Indiana County, PA, Jefferson County, PA, Lawrence County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -247 m²/s²
- 0-3 km storm-relative helicity
- -230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WWUS51 KPBZ 192059
SQWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pittsburgh PA
359 PM EST Fri Dec 19 2025
PAC003-005-019-031-063-065-073-129-192200-
/O.NEW.KPBZ.SQ.W.0021.251219T2059Z-251219T2200Z/
Allegheny PA-Armstrong PA-Butler PA-Clarion PA-Indiana PA-
Jefferson PA-Lawrence PA-Westmoreland PA-
359 PM EST Fri Dec 19 2025
The National Weather Service in Pittsburgh has issued a
* Snow Squall Warning for...
Northeastern Allegheny County in southwestern Pennsylvania...
North Central Westmoreland County in southwestern Pennsylvania...
Armstrong County in west central Pennsylvania...
Central Butler County in west central Pennsylvania...
Southern Clarion County in west central Pennsylvania...
Indiana County in west central Pennsylvania...
Jefferson PA County in west central Pennsylvania...
Southeastern Lawrence County in western Pennsylvania...
* Until 500 PM EST.
* At 359 PM EST, A dangerous snow squall was located along a line
from near Clarion to 11 miles northeast of Indiana, moving
northeast at 35 mph.
HAZARD...Flash freeze on roads and rapidly falling visibility due
to intense bursts of heavy snow and gusty winds. Wind
gusts greater than 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
* Locations impacted include...
Indiana, Butler, Punxsutawney, Vandergrift, Kittanning, Brookville,
Homer City, Apollo, Rimersburg, Harrison Township, Ellwood City,
Homeacre-Lyndora, Shanor-Northvue, Meridian, Ford City,
Reynoldsville, Meadowood, Oak Hills, Leechburg and Brockway.
This includes the following highways...
Interstate 80 in Pennsylvania between mile markers 78 and 96.
Interstate 79 in Pennsylvania between mile markers 89 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.
&&
LAT...LON 4085 8022 4091 8035 4125 7874 4123 7874
4123 7871 4120 7871 4120 7877 4113 7880
4072 7880 4049 7892 4050 7941 4083 8016
4085 8016
TIME...MOT...LOC 2059Z 244DEG 29KT 4125 7932 4097 7914 4069 7896
SNOW SQUALL...RADAR INDICATED
$$
882 follow-up statements
493
WWUS51 KPBZ 192132
SQWPBZ
Snow Squall Warning
National Weather Service Pittsburgh PA
432 PM EST Fri Dec 19 2025
PAC003-073-129-192142-
/O.CAN.KPBZ.SQ.W.0021.000000T0000Z-251219T2200Z/
Allegheny PA-Lawrence PA-Westmoreland PA-
432 PM EST Fri Dec 19 2025
...SNOW SQUALL WARNING IS CANCELLED FOR NORTHEASTERN ALLEGHENY, NORTH
CENTRAL WESTMORELAND AND SOUTHEASTERN LAWRENCE COUNTIES...
The snow squall which prompted the warning has exited the area.
Therefore, the Snow Squall Warning has been cancelled. Snow and
ice-covered roads will continue to make travel difficult.
&&
LAT...LON 4083 8015 4085 8016 4116 7884 4113 7880
4095 7880 4085 7881 4079 7905 4072 7991
TIME...MOT...LOC 2059Z 244DEG 29KT 4125 7931 4097 7913 4069 7895
$$
PAC005-019-031-063-065-192200-
/O.CON.KPBZ.SQ.W.0021.000000T0000Z-251219T2200Z/
Armstrong PA-Butler PA-Clarion PA-Indiana PA-Jefferson PA-
432 PM EST Fri Dec 19 2025
...SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 5 PM EST FOR
ARMSTRONG, SOUTHERN BUTLER, SOUTHEASTERN CLARION, NORTHEASTERN
INDIANA AND SOUTHERN JEFFERSON PA COUNTIES...
At 432 PM EST, A dangerous snow squall was located along a line from
10 miles west of Rimersburg to near Ford City, or along a line from
10 miles west of Rimersburg to 8 miles south of Kittanning, moving
east at 35 mph.
HAZARD...Flash freeze on roads and rapidly falling visibility due to
intense bursts of heavy snow and gusty winds. Wind gusts
greater than 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Butler, Punxsutawney, Kittanning, Homeacre-Lyndora,
Shanor-Northvue, Meridian, Ford City, Reynoldsville, Meadowood, Oak
Hills, Sarver, New Bethlehem, West Kittanning, Saxonburg, Nixon,
Sykesville, Chicora, Falls Creek, East Brady and Rural Valley.
This includes the following highways...
Interstate 80 in Pennsylvania between mile markers 90 and 95.
Interstate 79 in Pennsylvania between mile markers 85 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.
&&
LAT...LON 4083 8015 4085 8016 4116 7884 4113 7880
4095 7880 4085 7881 4079 7905 4072 7991
TIME...MOT...LOC 2059Z 258DEG 29KT 4095 8002 4094 8000 4066 7981
SNOW SQUALL...RADAR INDICATED
$$
88661
WWUS51 KPBZ 192156
SQWPBZ
Snow Squall Warning
National Weather Service Pittsburgh PA
456 PM EST Fri Dec 19 2025
PAC005-019-031-063-065-192206-
/O.EXP.KPBZ.SQ.W.0021.000000T0000Z-251219T2200Z/
Armstrong PA-Butler PA-Clarion PA-Indiana PA-Jefferson PA-
456 PM EST Fri Dec 19 2025
...SNOW SQUALL WARNING WILL EXPIRE AT 5 PM EST FOR ARMSTRONG,
SOUTHERN BUTLER, SOUTHEASTERN CLARION, NORTHEASTERN INDIANA AND
SOUTHERN JEFFERSON PA COUNTIES...
The snow squall which prompted the warning has weakened and exited
the area. Therefore, the Snow Squall Warning will be allowed to
expire. Snow and ice-covered roads will continue to make travel
difficult.
&&
LAT...LON 4083 8015 4085 8016 4116 7884 4113 7880
4095 7880 4085 7881 4079 7905 4072 7991
TIME...MOT...LOC 2132Z 259DEG 29KT 4100 7967 4099 7965 4071 7946
$$
88What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this snow squall warning went out at Dec 19, 12:18 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 19, 12:18 PM EST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1218 PM EST Fri Dec 19 2025
.SYNOPSIS...
Dropping temperatures in the wake of a cold front today.
Scattered snow showers expected through early Saturday. Wind
gusts will decrease after dark.
&&
.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:
- Wind Advisory and High Wind Warning in effect til Midnight
- Snow showers expected
- Falling temperatures will create some slick spots this
afternoon/tonight; SPS in effect
-----------------------------------------------------------
Temperatures have fallen sharply over the past 6 hours, dropping
from the mid-40s into the mid-20s in the wake of a passing cold
front. Rain showers earlier this morning have transitioned to
snow as cold air advection strengthens and moisture resides
within the dendritic growth zone. Pockets of shallow instability
may allow brief, heavier bursts of snow within showers,
temporarily reducing visibility and creating a quick coating on
surfaces. Upslope flow will support snowfall accumulations
exceeding one inch along the ridges, accompanied by blowing snow
late tonight.
A High Wind Warning and Wind Advisory will remain in effect
through midnight due to a tightened pressure gradient with this
system. A Special Weather Statement (SPS) is also in effect to
slick road conditions during the evening commute.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
KEY MESSAGES:
- Dry weather and moderating temperature Saturday
- Pre-frontal shortwave expected Saturday night
- Passing cold front expected Sunday morning.
----------------------------------------------------------------
Dry and quiet weather expected Saturday. Temperatures will
climb to above average with warm advection from the southwest.
The shortwave trough will cross the area overnight Saturday into
Sunday along with a surface cold front. Current model analysis
suggests the frontal boundary is moisture starved and any
precipitation may be tied to some Lake Erie enhancement amid
cold advection and only impact northwest PA. Sunday morning
temperatures will be near or slightly above average with heavy
cloud coverage.
Quiet weather is expected Sunday into Sunday night as conditions
gradually clear.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
KEY MESSAGES:
- Rain/snow chances Monday/Tuesday with warming temperatures.
- Warmer temperatures and rain chances on Christmas.
-------------------------------------------------------------------
There remains fairly high confidence in a warming trend into Monday
and Tuesday with ensuing upper ridging. All the while, there is
also confidence in a quick shortwave low passing to the north.
With a "most likely" onset time Monday night, there is a chance
precipitation begins as snow before warmer air changes over
chances to all rain by Tuesday. Chances of seeing any snow
accumulations are only 30% to 50% for the I-80 corridor for now
and less elsewhere. Chances or rain or liquid equivalent snow
have a >75% chance of being less than a quarter of an inch, so
no hydrologic impacts are expected. Any low probability scenario
of snow impacts would rely on an under- representation of
ridging and a more southern low track. At this time, this
remains very unlikely.
A brief pause in ridging is expected in wake of the low on
Wednesday. Temperatures are forecast similar to Tuesday
(slightly above average). Rain chances increase again into
Wednesday and Thursday (Christmas) with most ensembles hinting
the arrival of another shortwave, though timing and intensity of
this still remains low confidence in fairly progressive flow.
Most ensembles have the precipitation window sometime between
Christmas Eve and Christmas night with low QPF (less than 0.5
inches). What does remain high confidence, however, is that
Christmas Day will see temperatures around 15 degrees warmer
than normal. So, chances of a white Christmas seem null.
Forecast confidence breaks down into the new year, with most
ensembles showing a return to eastern troughing in response to a
west-central CONUS ridge (~50%). But a couple of other clusters
continue quasi-zonal flow in an active storm track (25%), while
other favor a continuation of eastern ridging (25%). This lack of
confidence in the long range pattern is reflected beyond the
forecasts period in the CPC 8-14 day and 3-4 week outlooks.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
KEY MESSAGES:
- Snow showers through this evening; MVFR to IFR due to cigs/vis
- Gusty conditions continue through midnight
- VFR gradually returns to most areas over the weekend under
building high pressure
------------------------------------------------------------
Snow showers will persist on and off through the day; MVFR to
IFR cigs/vis expected with boundary layer moisture and snow.
After 00Z, snow chances will decrease from west to east with a
building ridge. Wind gusts will also subside with a relaxed
pressure gradient. BVI/FKL/DUJ will likely hold on to MVFR to
IFR restrictions between 00Z to 06Z due to lingering snow
showers in close proximity to the lake.
Outlook...
Widespread VFR expected between 12Z to 00Z Saturday under high
pressure.
A passing shortwave Saturday night into early Sunday
could reduce cigs north of PIT briefly.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until midnight EST tonight for PAZ074-076-078.
OH...None.
WV...Wind Advisory until midnight EST tonight for WVZ512-513.
High Wind Warning until midnight EST tonight for WVZ514.
&&
SYNOPSIS...Hefferan
NEAR TERM...Hefferan
SHORT TERM...Hefferan
LONG TERM...Milcarek
AVIATION...HefferanHazardous weather outlook, Dec 19, 1:25 AM EST, 14 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 125 AM EST Fri Dec 19 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073-075-077-WVZ001>004-012-021-509>511-201000- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Fayette-Indiana-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- 125 AM EST Fri Dec 19 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. A crossing cold front creating a narrow band of showers early this morning has a low probability of generating a brief gust to 50 mph. Otherwise, west winds are expected to gust from 30 to 40 mph through this evening before it subsides. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ513-201000- Western Tucker- 125 AM EST Fri Dec 19 2025 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, afternoon and evening snow showers may cause reduction in visibilities and 1 to 2 inches of accumulation mainly on grassy surfaces. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ074-076-078-WVZ512-201000- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana-Eastern Preston- 125 AM EST Fri Dec 19 2025 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, afternoon and evening snow showers may cause reduction in visibilities and 1 to 2 inches of accumulation mainly on grassy surfaces. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-201000- Eastern Tucker- 125 AM EST Fri Dec 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. In addition, snow showers this afternoon and evening may result in 1 to 2 inches of accumulation with localized spots around 3 inches. Most accumulation will occur on grassy or elevated surfaces due to warm, wet grounds. But falling temperature may still create slick conditions while visibilities could fall below 1 mile due to the combination of snow and wind. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frazier
In the hours before
Local storm report, Dec 19, 10:53 AM EST, 5 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1053 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM Non-Tstm Wnd Gst 2 SSW Lawson Heights 40.27N 79.40W
12/19/2025 M46 MPH Westmoreland PA AWOS
AWOS station KLBE Latrobe Airport.
&&
SKHLocal storm report, Dec 19, 11:30 AM EST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1130 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Non-Tstm Wnd Gst 5 ENE Canaan Hgts 39.12N 79.34W
12/19/2025 M62 MPH Tucker WV Mesonet
Dolly Sods, WV; elevation 4,035ft.
&&
SKHLocal storm report, Dec 19, 11:31 AM EST, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1131 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Non-Tstm Wnd Gst 7 ESE Canaan Hgts 39.07N 79.30W
12/19/2025 M54 MPH Tucker WV Public
Bear Rocks, WV, elevation: 4,052ft.
&&
SKHLocal storm report, Dec 19, 1:34 PM EST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
134 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM Non-Tstm Wnd Gst 5 E Canaan Hgts 39.11N 79.35W
12/19/2025 M68 MPH Tucker WV Mesonet
Mesonet station DY003 5 E Canaan Heights.
Elevation 4035.0 ft.
&&
SKHLocal storm report, Dec 19, 3:30 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
330 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Snow Squall 3 W West Mayfield 40.77N 80.39W
12/19/2025 Beaver PA Mesonet
1/4SM visibility at KBVI. Gust 25 kts.
&&
LupoLocal storm report, Dec 19, 3:35 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
335 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Snow Squall 3 W West Mayfield 40.77N 80.39W
12/19/2025 Beaver PA AWOS
Corrects previous snow squall report from 3
W West Mayfield. 1/4SM visibility at KBVI.
Gust 25 kts.
&&
LupoThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:27 PM EST | Snow Squall Warning | PBZ | Allegheny, Beaver, Butler, Lawrence | 48 min |
| Dec 19, 2:45 PM EST | Snow Squall Warning | PBZ | Allegheny, Armstrong, Indiana, Washington, Westmoreland | 30 min |
| Dec 19, 3:16 PM EST | Snow Squall Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Indiana and 3 more | 44 min |
Nearby
Snow Squall Warnings in Pennsylvania, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.